MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Model Number 20400109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A global scientific and clinical affairs manager reported an patient experienced an issue post procedure associated with the use of a nanoknife probe.On (b)(6) 2024 patient received an ire treatment to right anterior transition zone of prostate.Patient developed pelvic pain and urinary retention week after and went to er.Ct scan completed and suspect urethrorectal fistula noted.Urinary catheter left in place and patient on antibiotics.Patient being scheduled for mpmri in next couple weeks for definitive diagnosis.Additional information: received a clinical update from dr.Rothberg on thursday may 23rd.Patient received foley catheter insertions post procedure in er as well as urology clinic.Specific dates not provided.Cystoscopy completed on thursday may 23rd for assessment.Fistula noted distal to ire ablation area.Presumed fistula from traumatic foley catheter insertion post ire treatment.
 
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
No nanoknife probe product was returned to angiodynamics for evaluation since there was no reported nanoknife system malfunction or performance issue during the procedure.The customer's reported complaint description of patient fistula serious adverse event (sae) cannot be confirmed given the patient centric nature of this event.Additional clinical information from dr.(b)(6) was received stating that the fistula was noted distal to the ire ablation area and the presumed fistula is likely a result from traumatic foley catheter insertion post ire treatment.Potential root cause for the fistula is traumatic foley catheter insertion post the ire treatment, i.E.Not a result of the ire treatment.The reported fistula serious adverse event is listed in the device directions for use as potential adverse effects that may be associated with the use of the nanoknife system, i.E.Damage to critical anatomical structure (nerve, vessel, duct), and fistula formation.In lieu of a reported lot number, a ship history report (shr) was generated for item number (b)(4) in order to ascertain the last three lots shipped to the reporting customer in the six (6) months prior to the procedure date.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (14610477-01), which is supplied to the end user with this catalog number, contains the following statement: "warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Inspect all of the devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached." indications for use: the nanoknife system with six outputs is indicated for the surgical ablation of soft tissue.Potential adverse effects: - damage to critical anatomical structure (nerve, vessel, duct).- fistula formation.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Corrections to match gudid: d1 brand name.D2a common device name.D4: model number.G4: fda premarket submission number.

Brand Name
NANOKNIFE
Common Device Name
LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19457749
Report Number1317056-2024-00081
Device Sequence Number6735312
Product Code OAB
UDI-Device IdentifierH787204001090
UDI-PublicH787204001090
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K183385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20400109
Device Catalogue Number20400109
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale